Flood, Okanogan
- When
- May 16, 6:00 AM PST to May 19, 6:00 AM PST
- Where
- Okanogan County, Conconully
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.549, -119.741 (the zone’s center; the record gives no point)
Unseasonably warm temperatures led to rapid snow melt leading to flooding across portions of Okanogan County. In the town of Conconully on May 16th, Salmon Creek rose to its highest level since 1997.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Unseasonably warm temperatures led to rapid snow melt leading to flooding across portions of Okanogan County. In the town of Conconully on May 16th, Salmon Creek rose to its highest level since 1997. The creek spilled onto a property along Main Street, as well as a local motel. The creek continued to rise and flowed over a bridge on Broadway on May 18th. Flooding also occurred on Sinlahekin Creek south of Loomis, on Sinlahekin Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 16, 5:30 AM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 630 AM PDT TUE MAY 16 2006 .SYNOPSIS...WELL ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THE REMAINDER OF THE WEEK AS A STRONG RIDGE OF HIGH PRESSURE LINGERS OVER THE REGION. A SERIES OF WEAK WEATHER DISTURBANCE WILL BRING CHANCES OF THUNDERSTORMS THROUGH THURSDAY. && .DISCUSSION... QUICK UPDATE ISSUED TO REMOVE THE MENTION OF THUNDER IN THE MORNING FOR EASTERN ZONES. ELEVATED CONVECTION OCCURRING FOR MOST OF THE NIGHT HAS DIMINISHED TO JUST VIGRA SHOWERS ACROSS COLUMBIA BASIN. THE SURFACE BASED CONVECTION THIS AFTERNOON STILL REMAINS A LIKELY SCENARIO...SO THIS WILL BE LEFT IN THE FORECAST FOR NOW. RECORD HIGH TEMPS STILL REMAIN A THREAT AS WELL. SEE THE PREVIOUS FORECAST DISCUSSION FOR A MORE DETAILED DESCRIPTION OF TODAYS WEATHER. /LERICOS && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST TROUGH 12Z WED. HOWEVER...EARLY MORNING ELEVATED CONVECTION IS BRINING THE THREAT OF ISOLATED THUNDERSTORMS TO AREAS OVER THE WESTERN COLUMBIA BASIN AND CASCADE MOUNTAIN RANGE. THIS ACTIVITY WILL INCREASE AND TRANSITION FURTHER EAST THIS AFTERNOON OVER EASTERN WASHINGTON AND NORTHERN IDAHO. ISOLATED TO SCATTERED COVERAGE CAN BE EXPECTED WITH GREATER COVERAGE OVER HIGHER TERRAIN. THE HIGH BASED NATURE OF THESE STORMS BRING ABOUT THE THREAT OF HIGH GUSTY WINDS. ALL THUNDERSTORM ACTIVITY WILL WANE AFT 03Z. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 89 60 93 60 90 53 / 20 10 10 10 30 20 COEUR DALENE 87 54 94 55 90 50 / 20 20 10 10 30 30 PULLMAN 90 54 93 54 88 50 / 20 20 10 10 30 30 LEWISTON 94 60 98 60 94 56 / 20 20 10 10 30 30 COLVILLE 91 47 97 47 93 47 / 20 20 10 10 30 30 SANDPOINT 87 51 91 52 88 47 / 20 20 10 10 30 30 KELLOGG 87 53 93 54 90 49 / 20 20 10 10 30 30 MOSES LAKE 95 59 98 57 95 54 / 20 10 10 10 10 10 WENATCHEE 90 61 96 61 92 59 / 20 10 10 10 10 10 OMAK 92 55 96 54 93 52 / 20 20 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 650 AM PDT TUE MAY 16 2006 IDZ001>004-026-027-WAZ031>038-041>044-171345- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 641 AM PDT MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM WEATHER IS EXPECTED AS A STRONG RIDGE STRENGTHENS OVER THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG RIDGE AND UNSEASONABLY WARM WEATHER WEATHER WILL LAST THROUGH MUCH OF THE WEEK AND WILL HELP MELT THE MOUNTAIN SNOW PACK QUICKLY. THIS WILL RESULT IN RISES AND INCREASED FLOWS TO MANY AREA CREEKS AND RIVERS. PLEASE MONITOR LATER STATEMENTS THROUGH THE WEEK.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509183, 5509184.